MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PERCUTANEOUS THROMBOLYTIC DEVICE SET: 5; CATHETER EMBOLECTOMY

ARROW INTERNATIONAL INC. ARROW PERCUTANEOUS THROMBOLYTIC DEVICE SET: 5; CATHETER EMBOLECTOMY
Model Number IPN035902
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: the basket broke apart inside of the patient while the physician was using the device.The physician was able to retrieve any pieces with a snare.No patient injury or complication was reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one 5fr ptd catheter and lidstock.Visual examination revealed a small piece of metal tangled in the ptd basket.The metal appeared to be a portion of a mesh stent.The ptd basket wires appeared fully welded and secured.The pebax tip was also fully formed and undamaged.The returned sample was functionally tested in accordance with the instructions-for-use (ifu) provided with this kit.The ifu instructs, "side side arm on hemostasis hub forward so outer catheter covers and compresses fragmentation basket.The plastic, flexible tip of the basket should be exposed at this point.Turn and lock side arm into slot no.1 to prevent outer sheath from moving." the returned ptd basket was unable to retract or advance from the returned sheath due to the stent tangled in the basket.A device history record review was performed with no relevant findings.The ifu provided with this kit warns the user, "the ptd device is not for use in stents".The customer report of a broken ptd basket was not confirmed by complaint investigation of the returned sample.The basket wires were fully welded and secured; however, a mesh stent was observed tangled in the ptd basket.The ifu provided with this kit warns the user, "the ptd device is not for use in stents." therefore, intentional user error caused or contributed to this event.An in-service request has been initiated to further educate the customer on this product's intended use.

Brand Name
ARROW PERCUTANEOUS THROMBOLYTIC DEVICE SET: 5
Common Device Name
CATHETER EMBOLECTOMY
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11400313
Report Number9680794-2021-00075
Device Sequence Number1165024
Product Code DXE
UDI-Device Identifier00801902013156
UDI-Public00801902013156
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K011056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberIPN035902
Device Catalogue NumberPT-65509
Device Lot Number13F20K0630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;